# SDR 4VAA20170331004

- Difficulty date: March 31, 2017
- Submitted: April 3, 2017
- Operation: Air carrier
- Aircraft: N838HK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145321
- Aircraft time: 37,173 hours, 33,386 cycles
- Engine: Rroyce AE3007A1
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Windshield
- Part number: 163500112
- Part serial: 8710
- Condition: Overheated
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

UPON SETTING THE VECTORS FOR APPROACH, AN ODOR WAS NOTICED, BEST DESCRIBED AS HOT ELECTRICAL WIRING. UPON LOOKING AROUND TO PINPOINT THE SOURCE A SMALL AMOUNT OF SMOKE WAS NOTED COMING FROM THE LOWER INBOARD CORNER OF THE FO’S WINDOW.  IT WAS THEN NOTED THAT THE WHOLE WINDOW TURNED A LIGHT YELLOWISH TINT COLOR. DECLARED AN EMERGENCY AND CONTINUED THE APPROACH AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE RIGHT WINDSHIELD HAD SIGNS OF OVERHEATING AND WAS REPLACED WITH A SERVICEABLE UNIT
